Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 269, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 23, 2014, 5:26 PM CST for Barry County, Lawrence County, Missouri. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 23, 2014, 5:26 PM CST (23:26 UTC)
- Expired
- Nov 23, 2014, 6:01 PM CST
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Barry County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 56 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 23, 5:30 PM CST | TSTM WND DMG | Pierce City, MO | SEVERAL TREES BLOWN DOWN IN PIERCE CITY |
| Nov 23, 5:32 PM CST | TSTM WND GST 60 | Pierce City, MO | PUBLIC REPORTED AT LEAST 60 MPH WIND GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545
WUUS53 KSGF 232326
SVRSGF
MOC009-109-240015-
/O.NEW.KSGF.SV.W.0269.141123T2326Z-141124T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CST SUN NOV 23 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
WESTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 615 PM CST
* AT 523 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIERCE
CITY...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONETT...MOUNT VERNON...PIERCE CITY AND VERONA.
INTERSTATE 44 BETWEEN MILE MARKERS 37 AND 46 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9406 3705 9406 3721 9385 3692 9372
3687 9406
TIME...MOT...LOC 2326Z 252DEG 15KT 3695 9401
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
BOXELL2 follow-up statements
895
WWUS53 KSGF 232342
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CST SUN NOV 23 2014
MOC009-232352-
/O.CAN.KSGF.SV.W.0269.000000T0000Z-141124T0015Z/
BARRY MO-
542 PM CST SUN NOV 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3693 9395 3693 9401 3705 9402 3721 9385
3693 9372 3692 9383 3693 9394
TIME...MOT...LOC 2342Z 252DEG 15KT 3697 9393
$$
MOC109-240015-
/O.CON.KSGF.SV.W.0269.000000T0000Z-141124T0015Z/
LAWRENCE MO-
542 PM CST SUN NOV 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LAWRENCE COUNTY UNTIL 615 PM CST...
AT 539 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIERCE CITY...
AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...LAW ENFORCEMENT. A FEW TREES HAVE BEEN REPORTED DOWN IN
PIERCE CITY...WHERE WINDS WERE ESTIMATED TO BE AROUND 60 MPH.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FREISTATT...HOBERG...MOUNT VERNON...PIERCE CITY...STOTTS CITY AND
VERONA.
INTERSTATE 44 BETWEEN MILE MARKERS 38 AND 46 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3693 9395 3693 9401 3705 9402 3721 9385
3693 9372 3692 9383 3693 9394
TIME...MOT...LOC 2342Z 252DEG 15KT 3697 9393
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
BOXELL012
WWUS53 KSGF 240001
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 PM CST SUN NOV 23 2014
MOC109-240011-
/O.CAN.KSGF.SV.W.0269.000000T0000Z-141124T0015Z/
LAWRENCE MO-
601 PM CST SUN NOV 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAWRENCE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3693 9395 3693 9401 3705 9402 3721 9385
3693 9372 3692 9383 3693 9394
TIME...MOT...LOC 0001Z 252DEG 15KT 3699 9384
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 2:43 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Nov 23, 2:43 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 243 PM CST Sun Nov 23 2014 ...Turning Windy and Colder Tonight and Tomorrow... .SHORT TERM...(This Evening through Monday) Issued at 221 PM CST SUN NOV 23 2014 A surface low pressure was currently near Tulsa and slowly deepening. A strong cold front was currently moving southeast stretching from near Kansas City to Ponca. This front will move quickly through the area this evening. The surface low pressure will move northeastward across the Missouri Ozarks tonight. Additional showers will be likely tonight and maybe a rumble of thunder this evening with some elevated instability. No severe weather is expected. Additional rainfall for tonight will be between a tenth and a quarter of an inch possible with the higher amounts near central Missouri. Models still indicate that maybe just enough cold air in the mid levels may allow some of the rain showers to mix with or briefly change over to wet snow. Surface temperatures will be above freezing in the middle to upper 30s and ground temperatures are warm in the 40s. The best potential to see a little rain/snow mix will be along and north of I-44 late tonight before the precip exits the area. The could be a brief light dusting of wet snow on grassy areas along and north of Highway 54 across central Missouri. But again...no impacts are expected from the wet snow. Winds will be very gusty tonight and tomorrow. Winds will be sustained 20 to 25 mph with wind gusts up to 40 mph likely tonight and tomorrow. This will be just shy of wind advisory criteria but something to keep an eye on. Much colder weather returns for Monday with clouds slowly trying to clear out and highs in the 40s. .LONG TERM...(Monday Night through Sunday) Issued at 221 PM CST SUN NOV 23 2014 A sharp trough across the Great Lakes Region into the south central portion of the U.S. will keep the weather pattern below average for the early part of this week. There will be a gradual moderation of temperatures by the middle of the week. Another shortwave moves across the Midwest on Wednesday and bring another dry cold front and reinforce the cool and dry weather pattern. Travelers will have fair weather for traveling on Wednesday. Thanksgiving will be sunny and seasonable cool. The upper level pattern flattens by the end of the week and weekend. This will bring a moderation of temperatures with temperatures closer to seasonable averages and no precip in the forecast at this time. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1134 AM CST SUN NOV 23 2014 Yet another complex and challenging forecast for area aerodromes. Brunt of rainfall has shifted east of the aerodromes this morning and for much of the afternoon, IFR stratus will lift to MVFR with patchy drizzle around. Later this afternoon, the cold front to our northwest will move into the region and increase rain chances from northwest to southeast across the area. Still cannot rule out a rumble or two of thunder from 21z to 03z along the front. Cold front will arrive this evening at all TAF sites and winds will abruptly shift to the west/northwest. Wind speeds and gusts will be strong this evening and this will be something to monitor closely. Rain will exit to the northeast after midnight. There remains a brief window of opportunity for rain to mix with or change over to snow. With temperatures in the mid 30s, impacts are not expected. Stratus (IFR to low end MVFR) will linger into Monday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Gagan
Hazardous weather outlook, Nov 23, 4:07 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 407 PM CST SUN NOV 23 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-242215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 407 PM CST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED SNOW RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A COLD FRONT SURGES ACROSS THE OZARKS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY SOUTHWEST MISSOURI THIS EVENING WITH ISOLATED ELSEWHERE. NO SEVERE STORMS ARE EXPECTED. WIND GUSTS UP TO 40 MPH FROM THE NORTHWEST CAN NOT BE RULED OUT OVERNIGHT TONIGHT BEHIND A COLD FRONT. RAIN MAY MIX WITH OR BRIEFLY CHANGE OVER TO LIGHT SNOW LATE TONIGHT NORTH OF I-44...MAINLY FOR AREAS OF WEST CENTRAL AND CENTRAL MISSOURI. TEMPERATURES ARE EXPECTED TO BE ABOVE FREEZING AND ONLY A LIGHT DUSTING OF SNOW MAY BE POSSIBLE ON GRASSY AREAS FOR AREAS ALONG AND NORTH OF HIGHWAY 54. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Nov 23, 5:06 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CST SUN NOV 23 2014
MOZ101-102-232330-
BARRY MO-MCDONALD MO-
506 PM CST SUN NOV 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCDONALD AND WESTERN
BARRY COUNTIES UNTIL 530 PM CST...
AT 504 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF POWELL...OR 14 MILES
SOUTHWEST OF CASSVILLE...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BUTTERFIELD...CASSVILLE...EXETER...
POWELL...PURDY...RIDGLEY...ROCKY COMFORT...SELIGMAN...WASHBURN...
WAYNE AND WHEATON.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE ROARING
RIVER STATE PARK.
PEOPLE IN EASTERN MCDONALD AND WESTERN BARRY COUNTIES...INCLUDING
WASHBURN...EXETER...CASSVILLE AND ROARING RIVER STATE PARK...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
LAT...LON 3649 9422 3669 9422 3675 9411 3675 9407
3678 9407 3687 9390 3649 9377
TIME...MOT...LOC 2307Z 260DEG 27KT 3660 9406
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 5:06 PM CST | Special Weather Statement | SGF | Barry | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.